MAUDE Adverse Event Report: CONMED CORPORATION GENESYS CROSSFT 5.5MM SUTURE ANCHOR, W/ 2 HI-FI NO. 2 (5 METRIC) SUTURES W/ NEED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

CONMED CORPORATION GENESYS CROSSFT 5.5MM SUTURE ANCHOR, W/ 2 HI-FI NO. 2 (5 METRIC) SUTURES W/ NEED; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number CFBC-5502N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the anchor remains implanted and is not expected for evaluation.An evaluation of the device therefore could not be performed and the root cause of the allegation that the implanted anchor causing and/or contributing to the "post-op complication" condition could not be determined.This lot #740710 was manufactured on 16-may-2016.A review of the device history records found no anomalies or non-conformances noted during the manufacturing process that could have caused or contributed to this reported "post-op complication".Of the lot containing 30 units, there was no other complaint received for this item and lot number combination.In addition, a 2-year review of device complaint history showed other than this alleged incident, there have been no other similar reports received.During this same 2-year time frame, approximately (b)(4) units were sold worldwide, making the occurrence rate for this failure mode (b)(4) percent.Based on all available information, this reported incident appears to be isolated.To date, there have been no patient long term adverse effects resulting from this type of incident or the use of this device.This failure mode is addressed in the dfmea, and the safety risk has been found to be acceptable.The conmed linvatec genesys crossft suture anchors are intended to reattach soft tissue to bone in orthopedic surgical procedures.The system may be used in either arthroscopic or open surgical procedures.After the suture is anchored to the bone, it may be used to reattach soft tissue, such as ligaments, tendons, or joint capsules to the bone.The suture anchor system thereby stabilizes the damaged soft tissue, in conjunction with appropriate postoperative immobilization throughout the healing period.To reduce the risk of injury to the patient, the product's instructions for use (ifu) provides the following warnings and precautions: - patient should be advised that product materials may cause allergic reactions including but not limited to, foreign body reaction, tissue irritation/inflammation or other allergic reactions.Where material sensitivity is suspected, appropriate tests should be made and sensitivity ruled out prior to implantation.- conditions which tend to limit the patient's ability or willingness to restrict activities or follow directions during the healing and rehabilitation period.- detailed instructions on the use and limitations of the device should be given to the patient before implantation.- the patient should be told to follow the surgeon's protocol for postoperative management.- preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Device remained in patient.
 
Event or Problem Description
The user facility reported that the patient experienced a post-op complication after the use of the genesys crossft 5.5mm suture anchor that required a surgical intervention approximately 7 months after the original surgery.Follow-up with the user facility revealed that the patient had fallen on her arm and sustained a bony avulsion of her supraspinatus tendon.An initial arthroscopy of the shoulder on (b)(6) 2016 showed a small partial articular supraspinatus tendon avulsion (pasta) lesion under a post traumatic adhesive capsulitis.In a follow-up ct scan of the shoulder because of on-going shoulder pain, a bone fragment was detected in the healed supraspinatus tendon in the subscromial space.The patient then underwent a second shoulder arthroscopy to remove a "bone fragment from her supraspinatus tendon and repair the defect in the tendon" by using a genesys crossft 5.5mm suture anchor on (b)(6) 2016.As reported, the procedure was completed with no problems reported.However, approximately 7-months post-op during a routine post-op follow-up examination on (b)(6) 2017, mri photos were taken and showed "massive damage" of the humeral head.The surgeon elected to perform a 3rd arthroscopy of the shoulder on (b)(6) 2017.The diagnosis was a pasta lesion type 1 with visible suture material in the repaired tendon.These sutures were removed and sent to microbiology.Results from the culture are negative to date.The report further indicated that the patient has not been pain free since her accident on (b)(6) 2015.Other received information indicated that the surgeon believed the post-op complication is due to "a reaction to the material of the crossft".Despite the surgeon's belief, the report indicated that there is no plan to remove the genesys crossft 5.5mm suture anchor at the present time.

Brand Name
GENESYS CROSSFT 5.5MM SUTURE ANCHOR, W/ 2 HI-FI NO. 2 (5 METRIC) SUTURES W/ NEED
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6383489
Report Number1017294-2017-00015
Device Sequence Number501353
Product Code MAI
UDI-Device Identifier10845854034590
UDI-Public(01)10845854034590(17)190420(30)1(10)740710
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2019
Device Catalogue NumberCFBC-5502N
Device Lot Number740710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight82